Alert archive / Wyoming / High Wind Watches in 2007

High Wind Watch 9, NWS Riverton, WY

October 2, 2007Fremont County, Sublette County, Wyoming

NWS Riverton, WY issued this high wind watch at Oct 2, 2007, 2:53 PM MDT for Fremont County, Sublette County, Wyoming. It took effect at Oct 3, 2007, 3:00 AM MDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 2, 2007, 2:53 PM MDT (20:53 UTC)
In effect from
Oct 3, 2007, 3:00 AM MDT
Expired
Oct 3, 2007, 9:39 AM MDT
In force
7 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Sublette County, WY

The radar

The Riverton/Lander radar (KRIW), 67 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-10-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-10-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1870 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Oct 2, 2:42 AM MDT, 12 hours 11 minutes earlier.

Area forecast discussion, Oct 2, 2:42 AM MDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
242 AM MDT TUE OCT 2 2007

.MAJOR WEATHER PATTERN CHANGE IN STORE FOR WYOMING BEGINNING
THURSDAY AFTERNOON...

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT
ISOLATED LIGHT SHOWERS IN A SOMEWHAT MOIST NORTHWESTERLY FLOW
ALOFT MOVING THROUGH THE NORTHERN WIND RIVER MOUNTAINS
NORTHEASTWARD INTO THE SOUTHERN ABSAROKA MOUNTAINS EARLY THIS MORNING.
ISOLATED LIGHT SHOWERS WILL CONTINUE OVER THE MOUNTAINS OF
NORTHWEST WYOMING THROUGH THE DAY AS PACIFIC MOISTURE NEAR
MOUNTAIN TOP LEVEL RIDES IN ON A STRONG 150KT JET STREAM NOSING
INTO THE PACIFIC NORTHWEST. 12Z LOCALLY RUN WRF NUMERICAL MODEL
SUGGESTING WINDS IN THE CODY AREA MAY REACH HIGH WIND WARNING
CRITERIA TONIGHT INTO EARLY WEDNESDAY MORNING. WILL ISSUE A HIGH
WIND WATCH FOR THIS AREA DUE TO THE POTENTIAL FOR A MOUNTAIN WAVE
TO DEVELOP IN THE LEE OF THE ABSAROKAS MIXING WINDS DOWN TO CODY
FOOTHILL AREA. THE MAIN CORE OF THE JET STREAM SAGS SLOWLY
SOUTHWARD TONIGHT INTO WEDNESDAY GRADUALLY INCREASING THE
POTENTIAL FOR OROGRAPHIC RAIN AND SNOW SHOWERS OVER THE
NORTHWESTERN MOUNTAINS ON WEDNESDAY THROUGH WEDNESDAY NIGHT. AS
SEVERAL TYPHOONS IN THE WEST PACIFIC BEGIN TO TRANSITION FROM WARM
CORE TO COLD CORE SYSTEMS...A HIGH AMPLITUDE UPPER LEVEL RIDGE
BEGINS TO DEVELOP LATER TODAY OVER THE GULF OF ALASKA AND BEGINS
TO DRIVE THE JET STREAM SOUTHWARD ALONG THE WEST COAST TONIGHT
INTO THURSDAY. AS THE MID AND UPPER LEVEL FLOW BACKS OVER THE AREA
ON THURSDAY...MID-LEVEL SUBTROPICAL MOISTURE SURGES NORTHWARD
THROUGH THE EASTERN GREAT BASIN AND CONVERGES WITH RELATIVELY COLD
AIR OVER NORTHWEST WYOMING...BEGINNING A GOOD FRONTOGENETIC EVENT
OVER WESTERN AND CENTRAL WYOMING THURSDAY NIGHT ALONG WITH THE
POTENTIAL FOR WIDESPREAD SIGNIFICANT SNOWFALL IN THE MOUNTAINS AND
POSSIBLY IN MANY VALLEYS OF NORTHWEST AND WEST-CENTRAL WYOMING.

.LONG TERM...FRIDAY THROUGH TUESDAY
PACIFIC LOW PRESSURE TROUGH SHOWING MORE SIGNS OF DEEPENING AND
CUTTING OFF IN NORTHERN UTAH ON FRIDAY WITH WIDESPREAD PRECIPITATION
INCREASING ACROSS WESTERN AND CENTRAL WYOMING. TEMPERATURES
CONTINUE TO COOL AND WILL LIKELY CONTINUE THIS TREND AS THE STORM
APPROACHES AND THE MODELS SETTLE IN MORE ON A CONSENSUS FORECAST.
AT THIS TIME PLENTY OF DIVERGENCE IN MODEL SOLUTIONS WITH DEPTH OF
LOW...AMOUNT OF CUTTING OFF IF ANY AND TIMING OF THE LOW MOVING EAST.
AT THIS TIME CONSENSUS OF SURROUNDING FORECASTS IS FOR SLOWER AND DEEPER
MOVING LOW. FRIDAY NIGHT SNOW LEVEL MOVES INTO VALLEYS AND BASINS.
SNOWFALL AMOUNTS ARE HIGHLY SPECULATIVE AT THIS TIME FRAME AND
COULD BE SIGNIFICANTLY HIGHER WITH A STRONGER SLOWER COLDER CUT
OFF LOW. CONTINUE SNOW/RAIN SNOW ON SATURDAY WITH DECREASING
CHANCE OF PRECIPITATION IN THE WEST.  COLDER LOWS FOR SATURDAY NIGHT
WITH CLEARING FROM WEST TO EAST. DEPENDING ON PRECIPITATION
AMOUNTS AND STATE...COULD SEE CONSIDERABLE AREAS OF FOG SATURDAY
NIGHT BUT TOO MUCH UNCERTAINTY TO BE THAT SPECIFIC AT THIS TIME.
IMPROVING CONDITIONS SUNDAY THROUGH TUESDAY WITH DRY AND WARMER
CONDITIONS. STILL MAY BE SOME FOG AROUND LATE SUNDAY NIGHT AND MONDAY
MORNING.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL OVER THE ROUTES UNTIL 00Z WEDNESDAY.
WIND SPEED WILL INCREASE AGAIN TUESDAY AFTERNOON AT MOST TAF SITES
AS THE PRESSURE GRADIENT TIGHTENS ONCE MORE.

&&

.FIRE WEATHER...
A STRONG WESTERLY FLOW ALOFT WILL MOVE OVER THE DISTRICT TODAY WITH
SOME RAIN AND SNOW SHOWERS LINGERING OVER THE NORTHWEST MOUNTAINS
THROUGH WEDNESDAY NIGHT. A MUCH STRONGER PACIFIC STORM SYSTEM WILL
DIG INTO THE GREAT BASIN ON THURSDAY BRINGING SUBTROPICAL MOISTURE
NORTHWARD INTO THE SOUTHERN AND SOUTHEAST PORTIONS OF THE AREA WITH
THE POTENTIAL FOR SIGNIFICANT SNOWFALL OVER THE HIGHER TERRAIN OF WESTERN
AREAS THURSDAY NIGHT INTO FRIDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING FOR
WYZ003.

&&

SHORT TERM...CHURCH
LONG TERM...C.BAKER
AVIATION...AR
FIRE WEATHER...CHURCH
Hazardous weather outlook, Oct 2, 5:36 AM MDT, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
536 AM MDT TUE OCT 2 2007

WYZ001>020-022>030-031200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
536 AM MDT TUE OCT 2 2007

...STRONG WEST WINDS POSSIBLE IN THE CODY FOOTHILLS THIS EVENING
THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WATCH FOR THE CODY FOOTHILLS HAS BEEN ISSUED FOR
TONIGHT FOR THE POTENTIAL OF STRONG WEST WINDS DEVELOPING AFTER
SUNSET AND CONTINUING UNTIL ABOUT SUNRISE WEDNESDAY. SUSTAINED WEST
WINDS OF 40 TO 50 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE. LIGHT RAIN
AND SNOW SHOWERS WILL OCCUR IN THE MOUNTAINS OF NORTHWEST WYOMING
TODAY AND TONIGHT. ROADS OVER THE MOUNTAIN PASSES MAY BE SLICK AT
TIMES TONIGHT DUE TO LIGHT SNOW ACCUMULATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ACTIVE WEATHER PATTERN IS THEN EXPECTED TO DEVELOP AROUND MIDWEEK
AND CONTINUE INTO THE WEEKEND. A FAVORABLE PATTERN FOR SNOW IN THE
NORTHWEST MOUNTAINS IS EXPECTED TO DEVELOP WEDNESDAY NIGHT AND
CONTINUE THROUGH THURSDAY. AS THIS STORM SYSTEM GATHERS STRENGTH IN
THE GREAT BASIN THURSDAY AND MOVES TOWARDS WESTERN WYOMING...THE
CHANCES OF PRECIPITATION WILL BE ON THE INCREASE ACROSS ALL OF
WESTERN AND CENTRAL WYOMING THURSDAY NIGHT. COLDER AIR WILL FILTER
INTO AREAS EAST OF THE DIVIDE FRIDAY WHICH COULD TURN THE EXPECTED
RAIN INTO SNOW ABOVE ABOUT 6000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND STRONG WINDS.
THANK YOU.

TEAM RIVERTON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 2:31 AM MDTHigh Wind WatchRIWPark12 hr
Oct 2, 2:53 PM MDTHigh Wind WarningRIWFremont, Hot Springs, Park19 hr
Oct 2, 3:08 PM MDTFire Weather WatchRIWNatrona12 hr

Nearby

High Wind Watches in Wyoming, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.